3 doctors weighed in:
Is it normal for people's personalities to change after dbs and dopaminergic medications?
3 doctors weighed in

Dr. Ramin AmirNovin
Neurosurgery
1 doctor agrees
In brief: Yes
Unfortunately, both dbs and sinemet (carbidopa and levodopa) or other dopaminergic meds can have changes in patient personalities.
Patients can suffer from hyper-active state, vivid dreams, and even manic states from dbs/dopa meds. This is obviously only in rare patients. Consult your neurologists.

In brief: Yes
Unfortunately, both dbs and sinemet (carbidopa and levodopa) or other dopaminergic meds can have changes in patient personalities.
Patients can suffer from hyper-active state, vivid dreams, and even manic states from dbs/dopa meds. This is obviously only in rare patients. Consult your neurologists.
Dr. Ramin AmirNovin
Dr. Ramin AmirNovin
Thank
Dr. Robert Spetzler
Neurosurgery
1 doctor agrees
In brief: Possibly
Deep brain stimulation (dbs) or medications may result in personality changes.
The procedure involves passing electrode(s) through the frontal lobes into various targets in the brain to help alleviate parkinson's symptoms. The frontal lobes are resposible for personality. Passing electrodes through older, somewhat atrophic, frontal lobes may certainly cause personality changes.

In brief: Possibly
Deep brain stimulation (dbs) or medications may result in personality changes.
The procedure involves passing electrode(s) through the frontal lobes into various targets in the brain to help alleviate parkinson's symptoms. The frontal lobes are resposible for personality. Passing electrodes through older, somewhat atrophic, frontal lobes may certainly cause personality changes.
Dr. Robert Spetzler
Dr. Robert Spetzler
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
48 years in practice
55M people helped
Continue
107,000 doctors available
Read more answers from doctors